Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 26, 2007, 10:50 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2007, 10:50 AM CST (16:50 UTC)
- Expired
- Jan 26, 2007, 5:31 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -153 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 261650 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST FRI JAN 26 2007 ...A COLD FRONT TO USHER STRONG NORTHWEST WINDS INTO THE REGION TODAY... .THE FORECAST AREA THIS AFTERNOON WILL BE SANDWICHED BETWEEN COLD HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTHWEST AND A COLD FRONT SWEEPING SOUTHEAST OUT OF THE STATE. THE COMBINATION OF STRONG LOW LEVEL COLD AIR ADVECTION BEHIND THE COLD FRONT AND THE PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE WILL WORK TO PRODUCE ADVISORY CRITERIA WINDS THROUGH EARLY THIS EVENING ACROSS THE FORECAST AREA. SDZ003-004-009-015-016-033>035-045-048-270100- /O.NEW.KABR.WI.Y.0003.070126T1650Z-070127T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1050 AM CST FRI JAN 26 2007 /950 AM MST FRI JAN 26 2007/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH EARLY THIS EVENING ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-270100- /O.NEW.KABR.WI.Y.0003.070126T2000Z-070127T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 1050 AM CST FRI JAN 26 2007 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING. STRONG NORTHWEST WINDS WILL DEVELOP ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA BY EARLY THIS AFTERNOON. EXPECT SUSTAINED NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
2 follow-up statements
000 WWUS73 KABR 262041 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 241 PM CST FRI JAN 26 2007 ...COLD AIR AND STRONG NORTHWEST WINDS WILL PERSIST THROUGH SUN-DOWN... .THE FORECAST AREA THIS AFTERNOON CONTINUES TO BE SANDWICHED BETWEEN COLD HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTHWEST AND A COLD FRONT NOW SWEEPING ACROSS THE CENTRAL PLAINS. THE COMBINATION OF STRONG LOW LEVEL COLD AIR ADVECTION...SUBSIDENCE IN THE ATMOSPHERE AND THE PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE WILL CONTINUE TO PRODUCE ADVISORY CRITERIA WINDS THROUGH EARLY THIS EVENING ACROSS THE FORECAST AREA. SDZ003-004-009-015-016-033>035-045-048-270100- /O.CON.KABR.WI.Y.0003.000000T0000Z-070127T0100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 241 PM CST FRI JAN 26 2007 /141 PM MST FRI JAN 26 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... OBSERVATIONS ACROSS THE AREA OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH SOME HIGHER GUSTS HAVE BEEN REPORTED TODAY. THESE STRONG NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ005>008-010-011-017>023-036-037-051-270100- /O.CON.KABR.WI.Y.0003.000000T0000Z-070127T0100Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 241 PM CST FRI JAN 26 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... OBSERVATIONS ACROSS THE AREA OF SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH SOME HIGHER GUSTS HAVE BEEN REPORTED TODAY. THESE STRONG NORTHWEST WINDS WILL PERSIST THROUGH EARLY THIS EVENING ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 262331 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 531 PM CST FRI JAN 26 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-270045- /O.CAN.KABR.WI.Y.0003.000000T0000Z-070127T0100Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 531 PM CST FRI JAN 26 2007 /431 PM MST FRI JAN 26 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAD DIMINISHED BELOW ADVISORY CRITERIA THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 26, 10:39 AM CST, 11 minutes earlier.
Area forecast discussion, Jan 26, 10:39 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1039 AM CST FRI JAN 26 2007
.UPDATE...
A COLD FRONT IS MAKING ITS WAY SOUTHWARD INTO SOUTHEAST SOUTH
DAKOTA PRESENTLY...TURNING WINDS TO THE NORTHWEST AND INCREASING
IN SPEED INTO THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS. WILL BE
ISSUING A WIND ADVISORY FOR THE CWFA FOR THE REMAINDER OF THE
TODAY PERIOD. THE MAX T GRID NEEDED SOME ADJUSTING AS PLENTIFUL
SUNSHINE TODAY IN A WELL-MIXED BL SHOULD BOLSTER SOME WARMER
READINGS ACROSS CENTRAL SODAK AND WC MN THROUGH EARLY
AFTERNOON...BEFORE THE LOW LEVEL CAA BEHIND AFOREMENTIONED COLD
FRONT REALLY KICKS IN AND STARTS A NOTABLE COOLING TREND THROUGH
THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
WARM FRONT APPROACHING JAMES RIVER VALLEY AT THIS TIME. JUST TO
THE WEST RAWS/ASOS SITES REPORTING UPPER 20S TO MID 30S WITH WEST
WINDS WHILE ABR STILL AT 19 DEGREES AND SOUTH WIND. A SNEAK PEAK
AT TEMPS JUST ABOVE THE SURFACE REVEALED IN SISSETON AS THEY HAVE
MIXED OUT TO THE LOW 40S. MILD TEMPS WITHIN WARM SECTOR STRETCHES
NORTHWEST INTO WESTERN NORTH DAKOTA AND EASTERN MONTANA. COLD
FRONT IS NOT TOO FAR BEHIND AND IS CURRENTLY MAKING ITS WAY SOUTH
ACROSS EXTREME NORTHERN MONTANA AND NORTHWESTERN NORTH DAKOTA.
EXPECT THE WARM SECTOR TO SLIDE THROUGH THE AREA THIS MORNING THUS
ALLOWING ACTUAL HIGHS TO BE REACHED DURING THE MORNING HOURS MORE
THAN LIKELY...BEFORE TEMPS FALL OFF THIS AFTERNOON. HAVE
CONSTRUCTED HOURLY TEMP GRIDS TO REFLECT THIS. HIGH TEMPS
DIFFICULT TODAY IN TRYING TO FIGURE OUT JUST HOW MUCH WARM AIR
WILL MIX OUT AS THE COLD ADVECTION TAKES OVER LATER THIS MORNING.
FOG HAS FINALLY DISSIPATED ACROSS ALL OF EASTERN SOUTH DAKOTA WITH
JUST PATCHY 4-6SM CONDITIONS REPORTED AT ABR AND ATY. EXPECT WINDY
CONDITIONS TO DEVELOP BY LATE MORNING AND PERSIST THROUGHOUT THE
DAY ONCE WINDS SWITCH TO THE NORTHWEST. LOOKS AS IF WINDS SHOULD
STAY UNDER ADVISORY CRITERIA AT THIS TIME. REST OF THE SHORT TERM
FORECAST FROM TONIGHT THROUGH SUNDAY NIGHT REMAINED RELATIVELY
UNCHANGED. JUST MADE A FEW TWEAKS TO TEMPERATURES AND WINDS. STILL
APPEARS THAT FLURRIES/SLIGHT CHANCE MENTION FOR PRECIP APPEARS
GOOD FOR FRIDAY NIGHT AND SATURDAY WITH STRONGEST PUNCH OF COLD
AIR. RH FIELDS AND SOUNDINGS STILL SHOW A GOOD DEAL OF MOISTURE IN
THE LOWER LEVELS. NOT MUCH LIFT TO SPEAK OF THOUGH SO FLURRIES OR
SMALL POPS STILL SEEM APPROPRIATE.
.LONG TERM...MONDAY THROUGH THURSDAY
SOME DISAGREEMENT IN THE MEDIUM RANGE MODELS. HAVE GONE WITH A GFS
AND GFS ENSEMBLE MIX THAT SEEMS TO WORK WELL WITH THE HPC
SOLUTION. THE EXTENDED PERIOD OPENS WITH A CLIPPER TYPE UPPER LOW
MOVING QUICKLY DOWN A WELL DEVELOPED WESTERN RIDGE. THESE SYSTEM
GENERALLY DO NOT CARRY MUCH MOISTURE BECAUSE THEY USUALLY COME
OVER THE MOUNTAINS WHICH WRINGS OUT MOISTURE AND IN THIS CASE THIS
SYSTEM WILL BE DRAGGING MODIFIED ARCTIC AIR WITH IT WHICH IS TOO
COLD TO CARRY A LOT OF MOISTURE. DID CONTINUE THE SLIGHT CHANCE
POPS GOING ON MONDAY. WITH THE UPPER LEVEL LOW MOVING ACROSS THE
EASTERN PART OF THIS FORECAST AREA IT WOULD BE HARD NOT TO GET
SOME SNOW. OF MORE CONCERN IS THE SYSTEM ON TAP FOR THURSDAY
MORNING. MODELS AT THIS TIME ARE SUGGESTING A FAIRLY STRONG
SURFACE LOW MOVING AHEAD OF AN UPPER TROUGH ROTATING AROUND THE
HUDSONS BAY VORTEX. THIS WAVE WILL BRING H85 TEMPERATURES OF NEARLY
-30C OVER THE REGION. AT THIS SAME TIME THE PRESSURE GRADIENT
ACROSS THE STATE IS NEARLY 20MB. SO NOT ONLY COLD BUT WINDY AS WELL.
&&
.AVIATION...
12Z TAFS WENT OUT THIS MORNING WITHOUT MUCH FANFARE. VISBYS ON THE
RISE AND CLEARING SKY LEFT THE TAFS VFR BY 15Z...PERSISTING
THROUGH THE REMAINDER OF THE DAY. HOWEVER...AN INCREASE IN
NORTHWEST WINDS TO 25 TO 35 MPH WITH SOME HIGHER GUSTS IS EXPECTED
OVER ALL FOUR TERMINALS...FROM LATE THIS MORNING THROUGH EARLY
THIS EVENING. AMENDED TAFS WILL BE OUT SHORTLY TO REFLECT THIS
INCREASE IN WIND-SPEEDS. BY TOMORROW MORNING...MAINLY MVFR OVERCAST
STRATUS CLOUDS ARE EXPECTED OVER THE DAKOTAS...WITH SOME LIGHT
SNOW/FLURRY TYPE SNOWFALL OCCURRING.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR
CAMPBELL-CORSON-DEWEY-HUGHES-JONES-LYMAN-POTTER-STANLEY-
SULLY-WALWORTH.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING
FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-
GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-ROBERTS-SPINK.
MN...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CST THIS EVENING
FOR BIG STONE-TRAVERSE.
&&
UPDATE...DORN
SHORT TERM...TARVER
LONG TERM...KEEFE
AVIATION...DORNHazardous weather outlook, Jan 26, 5:16 AM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 516 AM CST FRI JAN 26 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271130- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 516 AM CST FRI JAN 26 2007 /416 AM MST FRI JAN 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLDER AIR WILL MOVE INTO THE REGION TONIGHT AND REMAIN IN PLACE THROUGH MUCH OF NEXT WEEK. LOW TEMPERATURES SATURDAY NIGHT ARE EXPECTED TO FALL INTO THE SINGLE DIGITS BELOW ZERO WITH WIND CHILL VALUES ANYWHERE FROM 10 TO 20 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TT
Nearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.